Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 11, NWS Little Rock, AR

April 21, 20116 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 21, 2011, 4:47 AM CDT for 6 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2011, 4:47 AM CDT (09:47 UTC)
Expired
Apr 21, 2011, 7:15 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleveland County, AR, Dallas County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 127 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1739 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WGUS54 KLZK 210947
FFWLZK
ARC011-013-019-025-039-103-211215-
/O.NEW.KLZK.FF.W.0011.110421T0947Z-110421T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 AM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
  NORTHERN CALHOUN COUNTY IN SOUTHWEST ARKANSAS...
  NORTHERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHEASTERN CLARK COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHERN CLEVELAND COUNTY IN SOUTHEAST ARKANSAS...
  SOUTHERN DALLAS COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 715 AM CDT

* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  AN AREA OF SHOWERS AND THUNDERSTORMS FROM ARKADELPHIA TO PRESCOTT  
  AND ROSSTON. THIS PRECIPITATION WILL HEAD ACROSS THE WARNED        
  AREA...WHICH HAS ALREADY RECEIVED TWO TO MORE THAN FOUR INCHES OF     
  RAIN LATE LAST NIGHT AND EARLY THIS MORNING. FLASH FLOODING MAY    
  ALREADY BE OCCURRING. ANY ADDITIONAL RAIN WILL AGGRAVATE ANY HIGH  
  WATER PROBLEMS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FORDYCE...            WHELEN SPRINGS...     WEEKS...
  TRI COUNTY LAKE...    TIPTON...             THORNTON...
  SPARKMAN...           RYE...                MT ELBA...
  LUNET...              KINGSLAND...          HERBINE...
  HEBRON...             HARLOW...             ELLISVILLE...
  EAGLETTE...           CRANE LAKE...         BEIRNE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3368 9266 3373 9265 3370 9311 3378 9311
      3381 9313 3381 9318 3383 9320 3384 9328
      3388 9330 3396 9259 3390 9259 3385 9197
      3360 9198

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 12:47 AM CDT, 4 hours earlier.

Area forecast discussion, Apr 21, 12:47 AM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1247 AM CDT THU APR 21 2011

.AVIATION...
THE STATIONARY FRONT REMAINS IN NORTH LOUISIANA AND SHOWERS AND
THUNDERSTORMS CONTINUE ACROSS CENTRAL AND SOUTHERN ARKANSAS.
EXPECT THESE SHOWERS AND THUNDERSTORMS TO CONTINUE OVERNIGHT AND
INTO THE MORNING. MVFR AND VFR CONDITIONS ARE EXPECTED WITH
OCCASIONAL IFR CONDITIONS. THE FRONT WILL LIFT NORTH THROUGH
ARKANSAS THIS AFTERNOON AND EVENING. THIS WILL BRING A BETTER
CHANCE OF PRECIPITATION TO THE NORTH.

&&

.PREV DISCUSSION... /ISSUED 641 PM CDT WED APR 20 2011/

AVIATION...

FRONT THAT PUSHED THROUGH THE STATE ON TUE NIGHT HAS STALLED
ACROSS THE LA/AR BORDER AT THIS TIME. SHRA AND TSRA WILL CONTINUE
ACROSS CENTRAL AND SOUTHERN ARKANSAS THROUGH THE EVENING WITH
WIDESPREAD MVFR CONDITIONS. NRN SITES WILL SEE THE VFR CONDITIONS
PERSIST THROUGH THE EVENING BEFORE PRECIP CHANCES BEGIN INCREASING
OVERNIGHT AND CIGS START TO DROP. FURTHER SOUTH...LOW LEVEL STATUS
WILL KEEP MVFR AND LOW LEVEL VFR CIGS THROUGH MUCH OF THE
NIGHT...THOUGH SOME IMPROVEMENT COULD OCCUR. HAVE MENTIONED SHRA
AND TSRA FOR MOST SITES BY THU MORNING AS THE FRONT BEGINS LIFTING
BACK NORTH.

PREV DISCUSSION... /ISSUED 345 PM CDT WED APR 20 2011/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

BUSY AFTN ACRS THE FA DEALING WITH ELEVATED STORMS/HAILERS ACRS
MAINLY CNTRL AR. ACTIVITY OCCURRING WELL N OF THE SFC BNDRY THAT
WAS STALLED OUT ACRS NRN LA...AND BEING AIDED BY AN APCHG SHRTWV FM
THE W. STRONG/SVR STORMS WL CONT INTO THE EARLY EVENING HRS...AS A
SVR TSTM WATCH RMNS IN EFFECT UNTIL 21/02Z.

UNSETTLED WX CONDS WL CONT ACRS THE MID SOUTH FOR THE NEXT SEVERAL
DAYS AS THE AFOREMENTIONED FNTL BNDRY WL BEGIN LIFTING BACK SLOLY
NWD STARTING TNGT AND THU. BEST SHRA/TSRA CHCS WL ALSO SHIFT NWD
WITH THE FNT IN THE COMING DAYS. LOCATIONS TO THE S OF THE BNDRY WL
SEE A RETURN TO WARM AND HUMID CONDS...WITH JUST SLGT CHCS OF
CONVECTION.

MODELS CONT TO INDC THAT HEADING INTO THE WEEKEND...THE FNTL BNDRY
WL BE SITUATED NEAR THE AR/MO BRDR. A SERIES OF UPR LVL IMPULSES WL
CONT TO TRACK EWD THRU THE REGION...RESULTING IN ADDITIONAL PDS OF
SHRA/TSRA. BEST CHCS WL CONT TO BE GENERALLY ALONG AND N OF THE
BNDRY...MAINLY AFFECTING NRN AR.

LONG TERM...SUNDAY THROUGH WEDNESDAY

STATIONARY FRONT WILL BE POSITIONED JUST NW OF THE CWA AT THE START
OF THE LONG TERM...WITH UPPER LEVEL FLOW OVER THE REGION REMAINING
NEARLY PARALLEL TO THIS FRONT. WITH MULTIPLE UPPER DISTURBANCES MOVE
OVER THE REGION ABOVE THE FRONT...SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED SUN AND MON. RIGHT NOW...THE BEST POPS
WILL REMAIN ACROSS THE FAR NW SECTIONS OF THE STATE...OR IN AREAS IN
CLOSER PROXIMITY TO THIS STALLED FRONT. IF THIS FRONT STALLS FURTHER
SOUTH DURING THIS PERIOD...BETTER CHANCES FOR HEAVY RAINFALL WILL BE
POSSIBLE ACROSS THE NORTHERN THIRD OF THE STATE. THIS SCENARIO
WARRANTS FURTHER ATTENTION IN THE COMING DAYS AS THE HEAVY RAINFALL
WILL INCREASE THE THREAT FOR FLASH AND RIVER FLOODING ACROSS THIS
REGION OF THE STATE...ESPECIALLY IF THE FRONT STALLS FURTHER SOUTH
THAT CURRENTLY EXPECTED.

BY TUE...AN UPPER LEVEL TROUGH WILL MOVE EAST INTO THE PLAINS...WITH
THE STALLED FRONT LIFTING FURTHER NORTH...AND STRONGER SRLY SFC FLOW
DEVELOPING ACROSS THE STATE. A DRY LINE AND COLD FRONT WILL THEN
MOVE TOWARDS THE STATE TUE INTO WED...WITH SHOWERS AND THUNDERSTORMS
POSSIBLE FOR MUCH OF AR. GIVEN THE TIME OF YEAR...FORECAST UPPER
LEVEL DYNAMICS...AND PERSISTENT MOISTURE ADVECTION INTO THE STATE
OVER SEVERAL DAYS...THE THREAT FOR WIDESPREAD SEVERE WEATHER WILL
EXIST WITH THIS SYSTEM. HOWEVER...THERE DOES REMAIN SOME UNCERTAINTY
REGARDING TIMING AND OTHER DETAILS WITH THIS EARLY NEXT WEEK
SYSTEM...AND FORECAST ADJUSTMENTS WILL BE POSSIBLE IN THE COMING
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     61  79  63  81 /  30  30  40  30
CAMDEN AR         66  83  66  85 /  20  10  10  10
HARRISON AR       60  77  59  78 /  40  40  60  60
HOT SPRINGS AR    65  82  66  83 /  20  20  10  20
LITTLE ROCK   AR  64  82  65  84 /  20  20  20  20
MONTICELLO AR     66  86  66  85 /  20  10  10  10
MOUNT IDA AR      64  81  67  82 /  20  20  20  20
MOUNTAIN HOME AR  60  79  61  78 /  40  40  60  60
NEWPORT AR        63  80  64  81 /  30  30  30  30
PINE BLUFF AR     63  84  65  85 /  20  10  10  10
RUSSELLVILLE AR   60  81  64  81 /  30  30  30  30
SEARCY AR         63  80  64  82 /  20  20  30  20
STUTTGART AR      63  82  65  84 /  20  10  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Apr 20, 10:00 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CDT WED APR 20 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1000 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER CENTRAL AND SOUTHERN
ARKANSAS...JUST TO THE NORTH OF A STALLED OUT FRONTAL BOUNDARY...
THROUGH THE NIGHT. SOME OF THESE STORMS WILL BE STRONG WITH THE HAIL
UP TO QUARTER SIZE THE PRIMARY CONCERN.

IN ADDITION TO THE THUNDERSTORMS...THESE STORMS MAY TRACK OVER THE
SAME AREA WHERE HEAVY RAIN HAS ALREADY FALLEN LEADING TO THE
POSSIBILITY OF FLASH FLOODING.

THE ACTIVITY WILL SLOWLY DIMINISH THROUGH THE EVENING AND OVERNIGHT
HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...THE STATIONARY FRONT IN LOUISIANA WILL MOVE NORTH AS A
WARM FRONT AND BRING ANOTHER ROUND OF THUNDERSTORMS TO THE STATE.
THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE NORTHERN HALF OF
THE FORECAST AREA. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE
HAIL BEING THE MOST LIKELY THREAT.

ANOTHER ROUND OF STORMS WILL BE POSSIBLE FRIDAY NIGHT...MAINLY IN
THE NORTH AND NORTHWEST PARTS OF THE FORECAST AREA.

FINALLY...ON TUESDAY THE COMPUTER MODELS ARE SHOWING A SETUP THAT
COULD BRING A SIGNIFICANT AND WIDESPREAD ROUND OF STRONG
THUNDERSTORMS TO THE STATE. DETAILS ABOUT THIS EVENT ARE NOT YET
CLEAR...BUT THIS SCENARIO BEARS MONITORING OVER THE NEXT SEVERAL
DAYS.

WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
PORTIONS OF THE STATE OVER THE NEXT SEVERAL DAYS...THE THREAT FOR
FLASH FLOODING AND RIVER FLOODING WILL INCREASE OVER TIME. THE
AREAS OF GREATEST THREAT FOR HEAVY RAINFALL OVER THE NEXT 7 DAYS WILL
BE ACROSS THE NORTHERN THIRD OF THE STATE BY LATE THIS WEEKEND INTO
EARLY NEXT WEEK WITH A FRONTAL BOUNDARY LINGERING IN THE VICINITY OF
THE OZARKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51/62/56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:09 PM CDTSpecial Weather StatementLZKArkansas, Lincoln46 min
Apr 20, 7:26 PM CDTSpecial Weather StatementLZKPerry44 min
Apr 20, 7:35 PM CDTFlash Flood WarningLZKArkansas, Clark, Cleveland, Dallas, Desha, Garland and 7 more3 hr
Apr 20, 7:51 PM CDTSpecial Weather StatementLZKCleveland, Grant, Jefferson44 min
Apr 20, 8:02 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Yell25 min
Apr 20, 8:30 PM CDTSpecial Weather StatementLZKClark45 min
Apr 20, 8:55 PM CDTSpecial Weather StatementLZKCalhoun, Cleveland, Lincoln45 min
Apr 20, 9:15 PM CDTSpecial Weather StatementLZKLincoln45 min
Apr 20, 9:20 PM CDTSpecial Weather StatementLZKClark45 min
Apr 20, 10:28 PM CDTSpecial Weather StatementLZKCalhoun47 min
Apr 20, 10:34 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland26 min
Apr 20, 10:45 PM CDTSevere Thunderstorm WarningLZKClark, Pike30 min
Apr 20, 10:58 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Drew, Lincoln32 min
Apr 21, 12:15 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas30 min
Apr 21, 12:28 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun35 min
Apr 21, 1:21 AM CDTFlash Flood WarningLZKClark, Dallas, Ouachita3 hr
Apr 21, 2:16 AM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita2 hr
Apr 21, 9:09 AM CDTRiver Flood AdvisoryLZKClark, Hot Spring36 hr
Apr 21, 9:09 AM CDTRiver Flood AdvisoryLZKCalhoun, Ouachita36 hr
Apr 21, 10:15 AM CDTRiver Flood AdvisoryLZKWhite, Woodruff36 hr
Apr 21, 10:52 AM CDTSpecial Weather StatementLZKPolk48 min
Apr 21, 11:35 AM CDTSpecial Weather StatementLZKPolk30 min
Apr 21, 11:58 AM CDTSpecial Weather StatementLZKPike62 min
Apr 21, 12:01 PM CDTSpecial Weather StatementLZKMontgomery59 min
Apr 21, 1:02 PM CDTSpecial Weather StatementLZKMontgomery, Pike, Scott43 min
Apr 21, 1:44 PM CDTSpecial Weather StatementLZKDallas61 min
Apr 21, 1:45 PM CDTSpecial Weather StatementLZKMontgomery, Scott45 min
Apr 21, 5:13 PM CDTSpecial Weather StatementLZKHot Spring47 min
Apr 21, 5:49 PM CDTSevere Thunderstorm WarningLZKLogan, Scott24 min

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.